hi,im 79 year old male who has hypertension,irregular heartbeatand diabetes.for my high blood pressure i am taking losartan(coozar)my blood pressure starting to go up at nite to 180/80.my doctor added norvasc.i dont like this drug because of ankle swelling.im alleregic to sulphur and dont know if dieurits with moderate kidney damage added to the losartan are good.any drug no sulphur in it added to losartan to help my blood pressure?
Unfortunately ankle oedema is an all too common side effect of Amlodipine (Vascace), and as the fluid accumulation increases your weight, it inevitably can put further strain on your heart.
Adding in a diuretic will help with the fluid accumulation, especially if taken early in the day, but your kidney function would need close monitoring to prevent further damage.
Unfortunately alternative products are also associated with difficulties - for example, beta blockers can also cause fluid retention, and more significantly may slow your heart further or accentuate the abnormal rhythm.
What you can do to help your conditions is to be very careful not to overload with fluids, particularly in the second half of the day, as these will only add to the oedema. Likewise, reduce or remove as much salt (sodium) as you can from your diet. Finally, and it can be difficult try to keep your legs elivated when you are sitting down. This will help reduce the gravitational oedema. Also, walking as much as you are able will promote fluid to be pushed out of the lower limbs and back into the general circulation.
I hope this helps.